Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 124, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2017, 4:36 PM CDT for Madison County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 16, 2017, 4:58 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -167 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
281
WUUS53 KLSX 162136
SVRLSX
ILC119-MOC183-189-162215-
/O.NEW.KLSX.SV.W.0124.170616T2136Z-170616T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
436 PM CDT FRI JUN 16 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Western Madison County in southwestern Illinois...
East central St. Charles County in east central Missouri...
Northeastern St. Louis County in east central Missouri...
* Until 515 PM CDT.
* At 436 PM CDT, a severe thunderstorm was located over Hartford, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Granite City, Alton, Collinsville, Edwardsville, Glen Carbon,
Bellefontaine Neighbors, Wood River, Bethalto, Maryville, Pontoon
Beach, Madison, Spanish Lake, East Alton, South Roxana, Roxana,
Hartford, West Alton, Glasgow Village, Rosewood Heights and Poag.
This also includes Confluence State Park and Horseshoe Lake State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9018 3874 9020 3875 9018 3877 9017
3877 9018 3875 9020 3887 9026 3899 9004
3872 8993
TIME...MOT...LOC 2136Z 249DEG 4KT 3881 9013
HAIL...1.00IN
WIND...60MPH
$$
Carney1 follow-up statement
171
WWUS53 KLSX 162158
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
458 PM CDT FRI JUN 16 2017
ILC119-MOC183-189-162208-
/O.CAN.KLSX.SV.W.0124.000000T0000Z-170616T2215Z/
Madison IL-St. Charles MO-St. Louis MO-
458 PM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MADISON COUNTY IN
SOUTHWESTERN ILLINOIS...EAST CENTRAL ST. CHARLES AND NORTHEASTERN ST.
LOUIS COUNTIES IN EAST CENTRAL MISSOURI IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3870 9018 3874 9020 3875 9018 3877 9017
3877 9018 3875 9020 3887 9026 3899 9004
3872 8993
TIME...MOT...LOC 2156Z 249DEG 4KT 3882 9010
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:06 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 16, 4:06 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 406 PM CDT Fri Jun 16 2017 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 342 PM CDT Fri Jun 16 2017 Ongoing convection shud dissipate with sunset. Main focus for tonight will be an MCS expecting to develop across wrn IA into ern NEB that is expected to move sewd into central MO late tonight. This MCS shud weaken thru Sat morning as it moves swd out of the CWA. Timing is still uncertain, however, latest thoughts are that the MCS shud enter the nwrn portions of the CWA shortly after Midnight and primarily impact the wrn third to half of the CWA overnight. This MCS activity generates some questions regarding temps with a modified airmass, as well as dewpoints as dewpoints will likely pool along any outflow boundary. Have therefore made only slight modifications to the prev temps and held off issuing any headlines due to heat. That said, expect Heat Index values between 100 and 105 degrees Sat afternoon for portions of central MO. This area is most likely to see convection overnight and therefore wud expected heating to be at least delayed, but shud also be somewhat suppressed. However, if clouds clear out quickly enuf, this may lead to even higher dewpoints. With these higher dewpoints in place Sat afternoon, mdls suggest CAPE values in excess of 5000 J/kg across wrn and nrn portions of the CWA. Appears two areas of storms are possible late Sat afternoon, one across central MO and another further north along the cdfnt. Either of these has the potential to produce severe storms. Tilly .LONG TERM... (Saturday Night through Next Friday) Issued at 342 PM CDT Fri Jun 16 2017 The cold front and associated trough responsible for the morning MCS will slowly move eastward into north central and central Missouri. The front will encounter an environment of forecast CAPE values in the range of 4500 J/kg, mid level lapse rates of 7C/KM. The forecast bulk shear in the range initially of up to 50 knots by mid evening increases to over 70 knots through the late night hours. This will likely lead to another MCS which will primarily be a damaging wind threat with some hail also possible. The cold front will likely clear the area by mid morning on Sunday with high pressure building in from the great plains. The entire area will see cool and drier air with temperatures just below climatological norms. This will be short lived as high pressure will slowly push east to the Ohio Valley by Wednesday evening. The flow will turn to the south by early Tuesday allowing warm moist air to return to the area. A storm system in the great plains will begin to push east Wednesday afternoon. This will likely set the stage for another MCS to impact the area toward the end of next week. Kelly && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1240 PM CDT Fri Jun 16 2017 An MCV over srn MO will be a focus for TSRA this afternoon, tho can not completely rule out storm further north across ern MO/SW IL. Otherwise, expect VFR conditions thru this evening with winds becoming sly to sswly. Expect another MCS to develop and impact KUIN/KCOU terminals just after Midnight tonight into Sat morning. Severe wind gusts will be possible. However, these details will be added with future updates as confidence in timing/location increase. SPECIFICS FOR KSTL/KSUS/KCPS: MCS mentioned above shud impact terminals around sunrise Sat. These storms shud be weaker and do not anticipate severe gusts. Storms shud diminish thru the morning hours leaving the rest of Sat dry and VFR. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 16, 4:06 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 406 PM CDT Fri Jun 16 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 406 PM CDT Fri Jun 16 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are possible late tonight into the overnight hours for parts of central and northeast Missouri. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe thunderstorms are possible from late Saturday afternoon into Saturday night. The primary threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. Kanofsky
In the hours before
Local storm report, Jun 16, 3:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL DUTZOW 38.61N 90.99W
06/16/2017 E0.25 INCH WARREN MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700493
KANOFSKYSpecial weather statement, Jun 16, 4:21 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service St Louis MO
421 PM CDT FRI JUN 16 2017
ILZ065-162200-
Fayette IL-
421 PM CDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FAYETTE COUNTY UNTIL 500
PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vandalia, moving east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vandalia, St. Elmo, Ramsey, Brownstown, Wrights Corner, Avena and
Bayle City.
This includes Interstate 70 in Illinois between exits 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3893 8912 3910 8921 3922 8889 3922 8881
3920 8880 3900 8881
TIME...MOT...LOC 2121Z 248DEG 28KT 3905 8908
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:36 AM CDT | Special Weather Statement | LSX | Adams, Brown | 39 min |
| Jun 16, 2:25 AM CDT | Special Weather Statement | LSX | Brown, Pike | 50 min |
| Jun 16, 4:48 AM CDT | Special Weather Statement | LSX | Pike | 42 min |
| Jun 16, 6:43 AM CDT | Special Weather Statement | LSX | Greene | 47 min |
| Jun 16, 7:37 AM CDT | Special Weather Statement | LSX | Greene, Macoupin, Montgomery | 38 min |
| Jun 16, 8:15 AM CDT | Special Weather Statement | LSX | Macoupin | 45 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | LSX | Fayette | 39 min |
| Jun 16, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 31 min |
| Jun 16, 12:45 AM CDT | Special Weather Statement | LSX | Knox, Monroe, Shelby | 45 min |
| Jun 16, 1:06 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 39 min |
| Jun 16, 2:01 AM CDT | Special Weather Statement | LSX | Monroe, Ralls | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.